MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6921055
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 a patient underwent lateral interbody fusion procedure on unconfirmed of the lumbar spine.The surgery was completed without issue.On a unknown date following the procedure the patient was experiencing difficulty walking during examination and imaging discovered the vertebral spacer at the l4/l5 level had migrated.On (b)(6) 2024 a revision occurred where the migrated cage was replaced.The revision surgery was completed with no issue or adverse consequences to the patient.1 of 2.
 
Additional Manufacturer Narrative
No device was returned for evaluation although multiple radiographs were provided confirming the alleged event.The patient's post-op activity levels and whether they experienced any falls or other accident is unknown.The patients bone quality is unknown.Review of the provided radiographs identified the interbody implant at l3-l4 is located partially anterior to the disc space; the interbody implant at l4-l5 is located completely anterior to the disc space and there appears to be a compression fracture of the superior l3 vertebral body.No definitive root cause can be determined however review of the provide radiographs suggests implant selection and placement as the likely cause or contributor to the event.No additional investigation can be completed at this time.Manufacturing review: a review of the manufacturing history found no material nonconformance, no manufacturing error, nor discrepancies with respect to material type, treatments or dimension that may have caused or contributed to this event.Parts met acceptance criteria upon release.Label review: "contraindications - patients who are unwilling to restrict activities or follow medical advice., contraindications include, but are not limited to: patients with inadequate bone stock or quality."potential adverse events and complications - as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, malalignment of anatomical structures (i.E.Loss of normal spinal contours or change in height), pain, discomfort or abnormal sensations due to the presence of the device" "warnings, cautions and precautions - the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." "based on fatigue testing results, when using the coroent xl interfixated system, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system." "care should be taken to ensure that all components are ideally fixated prior to closure." "information - to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at +1-800-475-9131.You may also email: info@nuvasive.Com".

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
dean lucas
7475 lusk blvd
san diego, CA 92121
MDR Report Key19233380
Report Number2031966-2024-00129
Device Sequence Number14932583
Product Code MAX
UDI-Device Identifier00887517393708
UDI-Public887517393708
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6921055
Device Lot NumberNU12740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6921055 INTERBODY; 6982638 INTERBODY
Patient SexFemale